Cases reported "Acid-Base Imbalance"

Filter by keywords:



Filtering documents. Please wait...

1/5. Reduced Tc-99m DMSA uptake in a patient with renal tubular acidosis: effect of acid-base imbalance.

    Tc-99m dimercaptosuccinic acid (DMSA) is used as a renal cortical imaging agent to detect parenchymal abnormalities especially in children. kidney uptake of DMSA provides an index for evaluation of a functional tubular mass, which depends on the renal blood flow and proximal tubular cell membrane transport function. We here report a boy with renal tubular acidosis, which has noticeably reduced uptake on his Tc-99m DMSA scintigraphy, despite a totally normal Tc-99m MAG-3 study. The case reported here clearly demonstrates a situation in which renal uptake of DMSA may be dissociated from a functional renal mass and the importance of acid-base balance which alters Tc-99m DMSA uptake.
- - - - - - - - - -
ranking = 1
keywords = imbalance
(Clic here for more details about this article)

2/5. Hyperosmolality: another indication for hemodialysis following acute ethylene glycol poisoning.

    When given early, fomepizole has demonstrated an effective role in the treatment of ethylene glycol (EG) intoxication, often eliminating the need for hemodialysis (HD). Many indications for HD have been suggested for EG intoxication. We present a case of EG intoxication with the second highest reported EG concentration. Despite early treatment with fomepizole and without the development of acidosis or renal insufficiency, the patient required HD for hyperosmolality and subsequent electrolyte imbalances. Indications for HD following EG intoxication are discussed.
- - - - - - - - - -
ranking = 0.25
keywords = imbalance
(Clic here for more details about this article)

3/5. Arterial blood gases: clinical application.

    The interpretation of arterial blood gases (ABGs) is an essential assessment skill for the PACU nurse. ABG analysis can be fun and exciting, as well as an important tool for patient care. Acid-base imbalances are associated with various clinical conditions. Using ABGs as an assessment tool, the PACU nurse can determine the patient's acid-base status and initiate prompt, appropriate nursing intervention and medical consultation.
- - - - - - - - - -
ranking = 0.25
keywords = imbalance
(Clic here for more details about this article)

4/5. Toxicity of combined therapy with carbonic anhydrase inhibitors and aspirin.

    A 67-year-old woman and a 75-year-old woman taking carbonic anhydrase inhibitors for therapy of glaucoma and high doses of aspirin for therapy of arthritis developed severe acid-base imbalance and salicylate intoxication. Neither patient exhibited ill effects when taking high aspirin doses without carbonic anhydrase inhibitor. Carbonic anhydrose inhibitor-induced acidemia increases the risk of developing salicylate intoxication in patients receiving high aspirin doses.
- - - - - - - - - -
ranking = 0.25
keywords = imbalance
(Clic here for more details about this article)

5/5. Respiratory acid-base disorders.

    Both respiratory acidosis and respiratory alkalosis are most likely to occur in combination with some metabolic acid-base disturbance, particularly in the hospitalized patient. After a review of the pulmonary and renal cellular events involved in these complex electrolyte imbalances, principles of diagnosis and treatment are illustrated by means of clinically representative cases.
- - - - - - - - - -
ranking = 0.25
keywords = imbalance
(Clic here for more details about this article)


Leave a message about 'Acid-Base Imbalance'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.